Texas, 2004

Flash Flood and Hail in Texas, June 2, 2004

June 2, 2004 · NWS FWD · 25 events in 17 counties and zones

17 thunderstorm wind, 7 hail, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$24,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 2, 5:04 PM CST, 11 minutes earlier.

Area forecast discussion, Jun 2, 5:04 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT WED JUN 2 2004

.AVIATION...

...SQUALL LINE TO MOVE ACROSS KDFW TRACON 00-03Z...

AN AIRPORT WEATHER WARNING IS HIGHLY LIKELY THIS EVENING FOR
KDFW/KDAL AIRPORTS DUE TO STRONG WINDS AHEAD OF A SQUALL LINE.

SQUALL LINE AND OUTFLOW BOUNDARY NEARING RED RIVER VALLEY AT 23Z AND
WILL PROGRESS SOUTH ACROSS ALL OF NORTH TEXAS THROUGH 06Z. IT WILL
REACH THE NORTHERN KDFW TRACON SHORT OF 00Z...AND INTO
KDFW...KFTW...KDAL AIRPORTS AROUND 0030Z.  SQUALL GUSTS TO 45KTS ARE
EXPECTED FOLLOW BY +TSRA THROUGH 02Z.  THIS SQUALL LINE IS EXPECTED
TO MARCH THROUGH KACT AIRPORT 03-05Z.

POTENTIAL EXISTS FOR ANOTHER THUNDERSTORMS COMPLEX (MCS) TO MOVE OUT
THE TEXAS PANHANDLE OR HIGH PLAINS LATE TONIGHT AND MOVE ACROSS
NORTH TEXAS AIRPORTS DURING THE EARLY MORNING HOURS 11-16Z.  75

&&

.DISCUSSION...
239 PM.
BEST REASONING ATTM IS THE OUTFLOW BOUNDARY FROM THE STORMS MOVING
INTO CENTRAL OK WILL BE THE FOCUS FOR TONIGHTS STORMS IN NORTH
CENTRAL TEXAS. THAT OUTFLOW IS MOVING SOUTH-SOUTHEAST AT 30 TO 40
MPH INTO 70+ DEWPOINTS. SHOULD IT CONTINUE AT THAT SPEED IT WILL
MOVE TO THE RED RIVER AROUND 6 PM...METROPLEX AROUND 8 PM AND WACO
AROUND 10 BRINGING THUNDERSTORMS WITH IT. LARGE HAIL AND DAMAGING
WIND APPEARS TO BE THE PRIMARY THREAT WITH THESE STORMS. MORE
STORMS...CURRENTLY DEVELOPING IN COLORADO...WILL ALSO MOVE SE
OVERNIGHT BUT BELIEVE THE OUTFLOW BOUNDARY FROM THIS EVENING STORMS
WILL BE TO THE WEST OF THE FORECAST AREA KEEPING THE BULK OF THE
PRECIPITATION CONFINED MAINLY TO THE WESTERN HALF OF THE FORECAST
AREA THURSDAY MORNING. TEMPS WILL BE LOWER THURSDAY DUE TO HIGH
CLOUD COVER. MODELS BRING ANOTHER CLUSTER OF THUNDERSTORMS OVER
NORTH TEXAS FRIDAY AFTERNOON AND EVENING. HAVE ADDED SLIGHT CHANCE
POPS FOR NOW BUT WILL LIKELY BE INCREASED SHOULD ADDITIONAL MODEL
RUNS CONTINUE THE SAME TREND. FARTHER OUT...WEAK RIDGE SLIDES EAST
DURING THE WEEKEND CHANGING FLOW ALOFT FROM WNW TO W TO SW BY
TUESDAY WITH TEMPS RETURNING TO NORMAL. 82
&&

.PRELIMINARY TEMP/POPS...
DALLAS-FT. WORTH, TX   68  83  68  88 /  70  30   0  20
WACO, TX               69  84  69  89 /  70  30   0  20
PARIS, TX              68  81  67  86 /  70  20   0  20
DENTON, TX             67  83  68  88 /  70  30   0  20
MCKINNEY, TX           68  82  67  87 /  70  20   0  20
DALLAS, TX             68  82  68  87 /  70  30   0  20
TERRELL, TX            69  82  67  87 /  70  20   0  20
CORSICANA, TX          69  82  68  87 /  70  30   0  20
TEMPLE, TX             69  84  69  89 /  70  50   0  20
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 2, 3:05 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT WED JUN 2 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
405 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN
HALF OF NORTH TEXAS TONIGHT AND A SLIGHT RISK ELSEWHERE.

AN APPROACHING SQUALL LINE OF THUNDERSTORMS MOVING RAPIDLY SOUTHWARD
OUT OF OKLAHOMA THIS AFTERNOON...AND STORMS DEVELOPING ACROSS WEST
TEXAS IN THE VICINITY OF A NEARLY STATIONARY SURFACE BOUNDARY...
WILL HAVE A SIGNIFICANT IMPACT ON NORTH TEXAS WEATHER TONIGHT.
INITIALLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE
RED RIVER EARLY THIS EVENING AND PROGRESS SOUTHWARD THROUGH ALL OF
NORTH TEXAS.  THE MAIN HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS
IN EXCESS OF 70 MPH...LARGE HAIL...AND HEAVY RAIN. AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL
APPROACH THE REGION FROM THE NORTHWEST LATE THIS EVENING AND
OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE EMBEDDED IN NORTHWEST FLOW
ALOFT TRANSLATES ACROSS THE REGION.  LARGE HAIL...VERY HEAVY
RAIN...FREQUENT LIGHTNING...AND DAMAGING DOWNBURST WINDS WILL BE
POSSIBLE WITH ANY STORMS THAT FORM OVERNIGHT INTO EARLY THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE REGION ON THURSDAY.
THERE IS ALSO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY NORTH OF INTERSTATE 20 BETWEEN 5 AND
8 PM AND ACROSS THE REMAINDER OF NORTH TEXAS AFTER 8 PM.

In the hours before

Local storm report, Jun 2, 1:07 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG    3 NW DALLAS              32.82N  96.80W
06/01/2004                  DALLAS              TX   CWO

            LIGHTNING STRIKE AND WINDOWS BLOWN OUT IN TERMINAL
            BUILDING AT DALLAS LOVE FIELD
Special weather statement, Jun 2, 1:59 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
259 PM CDT WED JUN 2 2004

TXZ091>095-030000-
COOKE-FANNIN-GRAYSON-LAMAR-MONTAGUE-
259 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH #380 REMAINS IN EFFECT FOR...

  COOKE           FANNIN          GRAYSON         LAMAR
  MONTAGUE
Local storm report, Jun 2, 2:20 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED JUN 2 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0412 PM     HAIL            3 NW DE LEON             32.14N  98.57W
06/01/2004  0.75 INCH       COMANCHE            TX   TRAINED SPOTTER

            REPORTED BY DE LEON FIRE DEPT

0430 PM     HAIL            10 S COMANCHE            31.75N  98.60W
06/01/2004  0.75 INCH       COMANCHE            TX   LAW ENFORCEMENT

            DIME SIZE HAIL IN NEWBURG

0433 PM     HAIL            LINGLEVILLE              32.25N  98.38W
06/01/2004  0.88 INCH       ERATH               TX   LAW ENFORCEMENT

0451 PM     HAIL            10 SW COMANCHE           31.80N  98.72W
06/01/2004  1.00 INCH       COMANCHE            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL 10 SOUTHWEST OF COMANCHE

0450 PM     HAIL            HUCKABAY                 32.34N  98.30W
06/01/2004  0.88 INCH       ERATH               TX   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN HUCKABY

0507 PM     HAIL            LINGLEVILLE              32.25N  98.38W
06/01/2004  1.50 INCH       ERATH               TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL IN LINGLEVILLE

0444 PM     HAIL            COMANCHE                 31.90N  98.60W
06/01/2004  0.75 INCH       COMANCHE            TX   LAW ENFORCEMENT

            DIME SIZE HAIL IN COMANCHE

0528 PM     HAIL            4 W POTTSVILLE           31.67N  98.39W
06/01/2004  1.75 INCH       HAMILTON            TX   TRAINED SPOTTER

0553 PM     HAIL            7 NNW WEATHERFORD        32.85N  97.82W
06/01/2004  1.00 INCH       PARKER              TX   TRAINED SPOTTER

0607 PM     HAIL            BLUFF DALE               32.35N  98.02W
06/01/2004  0.88 INCH       ERATH               TX   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN BLUFF DALE

0605 PM     HAIL            9 NE STEPHENVILLE        32.31N  98.11W
06/01/2004  2.50 INCH       ERATH               TX   TRAINED SPOTTER

            TENNIS BALL SIZE HAIL 9 MILES NE OF STEPHENVILLE

0558 PM     TSTM WND GST    15 S HAMILTON            31.49N  98.12W
06/01/2004  70 MPH          HAMILTON            TX   NWS EMPLOYEE

            TREES AND LIMBS DOWN IN EVANT

0615 PM     HAIL            4 S RHOME                32.99N  97.47W
06/01/2004  1.75 INCH       WISE                TX   TRAINED SPOTTER

            GOLFBALL HAIL IN NEWARK

0620 PM     HAIL            7 NE AZLE                32.97N  97.45W
06/01/2004  1.75 INCH       TARRANT             TX   TRAINED SPOTTER

            GOLFBALL HAIL NW CORNER OF TARRANT COUNTY

0630 PM     HAIL            12 N JACKSBORO           33.40N  98.15W
06/01/2004  2.75 INCH       JACK                TX   LAW ENFORCEMENT

0647 PM     HAIL            2 E CUNDIFF              33.32N  97.96W
06/01/2004  1.00 INCH       JACK                TX   LAW ENFORCEMENT

0652 PM     HAIL            RUNAWAY BAY              33.17N  97.87W
06/01/2004  1.75 INCH       WISE                TX   TRAINED SPOTTER

0706 PM     HAIL            PONDER                   33.18N  97.29W
06/01/2004  0.88 INCH       DENTON              TX   TRAINED SPOTTER

0715 PM     HAIL            KRUM                     33.27N  97.23W
06/01/2004  1.00 INCH       DENTON              TX   TRAINED SPOTTER

            QUARTER SIZE HAIL IN KRUM

0716 PM     HAIL            KRUM                     33.27N  97.23W
06/01/2004  1.75 INCH       DENTON              TX   TRAINED SPOTTER

            GOLFBALL HAIL IN KRUM

0641 PM     TSTM WND DMG    3 N ADAMSVILLE           31.34N  98.17W
06/01/2004                  LAMPASAS            TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN 3 NORTH OF ADAMSVILLE

0644 PM     TSTM WND DMG    3 N ADAMSVILLE           31.34N  98.17W
06/01/2004                  LAMPASAS            TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN 3 MILES NORTH OF ADAMSVILLE

0749 PM     HAIL            20 NW WEATHERFORD        32.96N  98.02W
06/01/2004  0.88 INCH       PARKER              TX   TRAINED SPOTTER

            NICKEL SIZE HAIL IN WHITT

0751 PM     TSTM WND GST    8 W BOYD                 33.08N  97.70W
06/01/2004  65 MPH          WISE                TX   TRAINED SPOTTER

            65 MPH WIND GUST IN COTTONDALE

0755 PM     HAIL            3 N BRYSON               33.20N  98.39W
06/01/2004  2.75 INCH       JACK                TX   LAW ENFORCEMENT

            TENNIS BALL TO BASEBALL SIZE HAIL BETWEEN BRYSON AND
            JERMYN

0805 PM     TSTM WND GST    SPRINGTOWN               32.97N  97.68W
06/01/2004  70 MPH          PARKER              TX   TRAINED SPOTTER

            70 MPH WIND IN SPRINGTOWN

0804 PM     HAIL            10 W SPRINGTOWN          32.97N  97.85W
06/01/2004  1.75 INCH       PARKER              TX   TRAINED SPOTTER

            GOLFBALL HAIL IN POOLVILLE

0809 PM     HAIL            5 SE SPRINGTOWN          32.92N  97.62W
06/01/2004  2.75 INCH       PARKER              TX   TRAINED SPOTTER

            BASEBALL SIZE HAIL BETWEEN SPRINGTOWN AND PEASTER

0812 PM     HAIL            3 S SPRINGTOWN           32.93N  97.68W
06/01/2004  1.75 INCH       PARKER              TX   TRAINED SPOTTER

            QUARTER TO GOLFBALL HAIL 3 SOUTH OF SPRINGTOWN

0815 PM     HAIL            GRAFORD                  32.94N  98.25W
06/01/2004  1.75 INCH       PALO PINTO          TX   TRAINED SPOTTER

            GOLFBALL HAIL IN GRAFORD

0826 PM     HAIL            SALESVILLE               32.91N  98.09W
06/01/2004  1.75 INCH       PALO PINTO          TX   TRAINED SPOTTER

            GOLFBALL HAIL IN SALESVILLE

0829 PM     TSTM WND DMG    2 E WEATHERFORD          32.76N  97.74W
06/01/2004                  PARKER              TX   TRAINED SPOTTER

            BUILDING DAMAGE EAST OF WEATHERFORD ON HIGHWAY 180

0846 PM     HAIL            7 W NEWCASTLE            33.19N  98.87W
06/01/2004  2.50 INCH       YOUNG               TX   FIRE DEPT/RESCUE

            TENNIS BALL HAIL 7 WEST OF NEWCASTLE

0852 PM     TSTM WND GST    FORT WORTH               32.75N  97.34W
06/01/2004  69 MPH          TARRANT             TX   NWS OFFICE

            RECORDED 69 MPH GUST AT NATIONAL WEATHER SERVICE OFFICE
            IN FORT WORTH

0907 PM     TORNADO         ARLINGTON                32.69N  97.13W
06/01/2004                  TARRANT             TX   TRAINED SPOTTER

            TORNADO IN SOUTHWEST ARLINGTON NEAR INTERSTATE 20 AND
            287

0940 PM     HAIL            BURLESON                 32.53N  97.33W
06/01/2004  1.00 INCH       JOHNSON             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL IN BURLESON

0950 PM      TSTM WND GST    KAUFMAN                  32.58N  96.31W
06/01/2004  70 MPH          KAUFMAN             TX   EMERGENCY MNGR

            KAUFMAN

0958 PM      TSTM WND GST    TERRELL                  32.73N  96.29W
06/01/2004  70 MPH          KAUFMAN             TX   EMERGENCY MNGR

0805 PM     TSTM WND DMG    GAINESVILLE              33.64N  97.15W
06/01/2004                  COOKE               TX   EMERGENCY MNGR

            POWERLINES DOWN IN GAINESVILLE

1011 PM     TSTM WND GST    CORSICANA                32.08N  96.47W
06/01/2004  65 MPH          NAVARRO             TX   CRS RADAR

1024 PM     TSTM WND DMG    WAXAHACHIE               32.41N  96.85W
06/01/2004                  ELLIS               TX   TRAINED SPOTTER

            ROOF DAMAGE IN WAXAHACHIE

1023 PM     HAIL            5 N HILLSBORO            32.08N  97.12W
06/01/2004  1.75 INCH       HILL                TX   EMERGENCY MNGR

            GOLF BALL SIZE HAIL 5 MILES NORTH OF HILLSBORO

0855 PM     HAIL            FORT WORTH               32.75N  97.34W
06/01/2004  1.00 INCH       TARRANT             TX   NWS EMPLOYEE

            ONE-INCH HAIL IN SOUTHWEST FORT WORTH

0855 PM     HAIL            FORT WORTH               32.75N  97.34W
06/01/2004  1.00 INCH       TARRANT             TX   NWS EMPLOYEE

            ONE-INCH HAIL IN SOUTHWEST FORT WORTH

0903 PM     TSTM WND GST    5 NW FORT WORTH          32.81N  97.40W
06/01/2004  86 MPH          TARRANT             TX   OFFICIAL NWS OBS

            86 MPH WIND GUST REPORTED AT MEACHAM AIRPORT

1027 PM     TSTM WND GST    CORSICANA                32.08N  96.47W
06/01/2004  71 MPH          NAVARRO             TX   CRS RADAR

            FROM CORSICANA RADAR

0916 PM     TSTM WND GST    5 SSE ARLINGTON          32.63N  97.09W
06/01/2004  63 MPH          TARRANT             TX   OFFICIAL NWS OBS

            63 MPH WIND GUST REPORTED AT ARLINGTON AIRPORT

0940 PM     TSTM WND GST    3 S BURLESON             32.49N  97.33W
06/01/2004  65 MPH          JOHNSON             TX   NWS EMPLOYEE

0942 PM     HAIL            BURLESON                 32.53N  97.33W
06/01/2004  1.00 INCH       JOHNSON             TX   TRAINED SPOTTER

0943 PM     TSTM WND DMG    BURLESON                 32.53N  97.33W
06/01/2004                  JOHNSON             TX   TRAINED SPOTTER

            COLLAPSED ROOF IN BURLESON

0910 PM     TSTM WND DMG    4 S ARLINGTON            32.64N  97.13W
06/01/2004                  TARRANT             TX   NWS EMPLOYEE

            NUMEROUS TREES DOWN IN SOUTH ARLINGTON

0905 PM      TSTM WND DMG    LAKE WORTH               32.81N  97.43W
06/01/2004                  TARRANT             TX   OFF DUTY NWS

            TELEPHONE POLES BROKEN AT LOOP 820 AND AZLE AVENUE

1109 PM     TSTM WND GST    PALESTINE                31.76N  95.65W
06/01/2004  59 MPH          ANDERSON            TX   ASOS OBS

            59 MPH WIND GUST IN PALESTINE

0945 PM     TSTM WND DMG    CLEBURNE                 32.35N  97.41W
06/01/2004                  JOHNSON             TX   PUBLIC

            LARGE LIMBS DOWN AND SHUTTERS BLOWN OFF APARTMENT
            BUILDING

1128 PM     TSTM WND DMG    GROESBECK                31.52N  96.53W
06/01/2004                  LIMESTONE           TX   LAW ENFORCEMENT

            POWER LINES DOWN IN GROESBECK AND ACROSS LIMESTONE
            COUNTY.

1030 PM     TSTM WND DMG    SEVEN POINTS             32.33N  96.21W
06/01/2004                  HENDERSON           TX   TRAINED SPOTTER

            POWER LINES DOWN

1030 PM     TSTM WND DMG    GUN BARREL CITY          32.33N  96.14W
06/01/2004                  HENDERSON           TX   TRAINED SPOTTER

            TREES DOWN ACROSS HENDERSON COUNTY

1105 PM     TSTM WND GST    CAYUGA                   31.96N  95.97W
06/01/2004  74 MPH          ANDERSON            TX   NWS SHV

            REPORT FROM WEATHERNET IN CAYUGA - RELAYED BY NWS SHV

0540 PM     TSTM WND DMG    EVANT                    31.48N  98.15W
06/01/2004                  CORYELL             TX   NWS EMPLOYEE

            NUMEROUS TREES DOWN ALONG 281 NEAR EVANT

0540 PM     TSTM WND DMG    5 N ADAMSVILLE           31.37N  98.17W
06/01/2004                  LAMPASAS            TX   NWS EMPLOYEE

            NUMEROUS TREES DOWN ON ALONG 10-12 MILES OF 281 BETWEEN
            EVANT AND ADAMSVILLE

1144 PM     TSTM WND DMG    BUFFALO                  31.46N  96.06W
06/01/2004                  LEON                TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.
Special weather statement, Jun 2, 3:57 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT WED JUN 2 2004

TXZ091>095-101>107-022300-
COLLIN-COOKE-DELTA-DENTON-FANNIN-GRAYSON-HOPKINS-HUNT-JACK-LAMAR-
MONTAGUE-WISE-
504 PM CDT WED JUN 2 2004

...SIGNIFICANT WEATHER UPDATE...

A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH
SOUTH-CENTRAL OKLAHOMA WILL APPROACH THE TEXAS RED RIVER COUNTIES BY
600 PM. THESE STORMS WILL LIKELY CONTAIN HAIL TO THE SIZE OF GOLF
BALLS. DAMAGING WINDS OF 60 TO 70 MPH ARE LIKELY AT THE LEADING EDGE
OF THE STORMS. THE STORMS SHOULD CONTINUE MOVING THROUGH NORTH TEXAS
DURING THE EARLY EVENING HOURS.

IF YOU ARE IN THE RED RIVER COUNTIES...PREPARE FOR THE ARRIVAL OF
THESE STORMS BEFORE 600 PM. THE STRONG WINDS WITH THESE STORMS WILL
ARRIVE SEVERAL MINUTES BEFORE THE HEAVY RAIN AND HAIL. ACROSS THE
REMAINDER OF NORTH TEXAS...CLOSELY MONITOR WEATHER DEVELOPMENTS
THROUGH THE EVENING.
Special weather statement, Jun 2, 4:53 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT WED JUN 2 2004

TXZ100>107-115>123-129>135-141-143>148-159-161-162-030500-
ANDERSON-BOSQUE-COLLIN-COMANCHE-DALLAS-DELTA-DENTON-EASTLAND-ELLIS-
ERATH-FREESTONE-HAMILTON-HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-
JOHNSON-KAUFMAN-LEON-LIMESTONE-MCLENNAN-NAVARRO-PALO
PINTO-PARKER-RAINS-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN
ZANDT-WISE-YOUNG-
553 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH #387 REMAINS IN EFFECT FOR...

  ANDERSON        BOSQUE          COLLIN          COMANCHE
  DALLAS          DELTA           DENTON          EASTLAND
  ELLIS           ERATH           FREESTONE       HAMILTON
  HENDERSON       HILL            HOOD            HOPKINS
  HUNT            JACK            JOHNSON         KAUFMAN
  LEON            LIMESTONE       MCLENNAN        NAVARRO
  PALO PINTO      PARKER          RAINS           ROCKWALL
  SOMERVELL       STEPHENS        TARRANT         VAN ZANDT
  WISE            YOUNG
Special weather statement, Jun 2, 5:14 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CDT WED JUN 2 2004

TXZ100>107-115>123-030015-
COLLIN-DALLAS-DELTA-DENTON-HOPKINS-HUNT-JACK-KAUFMAN-PALO
PINTO-PARKER-RAINS-ROCKWALL-STEPHENS-TARRANT-VAN ZANDT-WISE-YOUNG-
611 PM CDT WED JUN 2 2004

...SIGNIFICANT WEATHER UPDATE...

AT 611 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
APPROACHING THE RED RIVER. THESE STORMS LIKELY CONTAIN WIND GUSTS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF NICKELS. THESE STORMS WILL
BE APPROACHING OLNEY...GRAHAM...JACKSBORO...DECATUR...GREENVILLE...
SULPHUR SPRINGS...AND NORTHERN PORTIONS OF THE DALLAS FORT WORTH
METROPLEX BY 800 PM.

IF YOU ARE IN NORTH TEXAS NORTH OF INTERSTATE 20...CLOSELY MONITOR
THE PROGRESS OF THESE STORMS THIS EVENING. REMEMBER...STRONG WIND
GUSTS FROM THESE STORMS MAY OCCUR SEVERAL MINUTES BEFORE THE HEAVY
RAIN BEGINS. BE READY TO MOVE TO A SAFE SHELTER AS THE STORMS
APPROACH.

The radar

The Dallas/Ft Worth radar (KFWS), 143 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 7 hail, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Grayson

When
June 2, 5:15 PM CST to 5:25 PM CST
Where
Grayson County, Gordonville
Measured
61 kt (70 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
33.800, -96.850

Trees and power lines were blown down.

Thunderstorm Wind, Lamar

When
June 2, 5:20 PM CST
Where
Lamar County, Powderly
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.800, -95.517

Thunderstorm Wind, Lamar

When
June 2, 5:26 PM CST
Where
Lamar County, Paris
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.650, -95.533

Hail, Lamar

When
June 2, 5:40 PM CST
Where
Lamar County, 6 mi N of Paris
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.733, -95.533

Thunderstorm Wind, Grayson

When
June 2, 5:54 PM CST
Where
Grayson County, Denison
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.750, -96.550

Utility poles were blown down by high winds.

Thunderstorm Wind, Fannin

When
June 2, 6:00 PM CST
Where
Fannin County, 5 mi S of Bonham
Measured
52 kt (60 mph) estimated sustained
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.517, -96.183

Trees were blown down by high winds.

Thunderstorm Wind, Cooke

When
June 2, 6:10 PM CST
Where
Cooke County, Muenster
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
33.650, -97.383

Power lines were blown down in the western part of the county.

Thunderstorm Wind, Hunt

When
June 2, 6:16 PM CST
Where
Hunt County, Wolfe City
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -96.083

Power lines were blown down by high winds.

Thunderstorm Wind, Collin

When
June 2, 6:32 PM CST
Where
Collin County, Mc Kinney
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.200, -96.617

Power lines were blown down by high winds.

Hail, Cooke

When
June 2, 6:33 PM CST
Where
Cooke County, Valley View
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.483, -97.167

Thunderstorm Wind, Kaufman

When
June 2, 7:00 PM CST
Where
Kaufman County, Terrell
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
32.733, -96.283

Power lines were blown down by high winds.

Thunderstorm Wind, Grayson

When
June 2, 7:20 PM CST
Where
Grayson County, Denison
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
33.750, -96.550

Power lines were blown down by high winds.

Hail, Jack

When
June 2, 7:30 PM CST
Where
Jack County, Antelope
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.433, -98.367

Thunderstorm Wind, Young

When
June 2, 8:09 PM CST
Where
Young County, 4 mi N of Jean
Measured
56 kt (64 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.367, -98.583

Thunderstorm Wind, Stephens

When
June 2, 8:29 PM CST
Where
Stephens County, Breckenridge
Measured
52 kt (60 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
32.750, -98.900

Thunderstorm Wind, Wise

When
June 2, 8:35 PM CST
Where
Wise County, 12 mi N of Decatur
Measured
61 kt (70 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
33.400, -97.600

Hail, Jack

When
June 2, 8:44 PM CST
Where
Jack County, Vineyard
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.167, -97.983

Thunderstorm Wind, Wise

When
June 2, 8:54 PM CST
Where
Wise County, 3 mi W of Chico
Measured
70 kt (81 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.300, -97.867

Occurred on the north end of Lake Bridgeport.

Thunderstorm Wind, Denton

When
June 2, 9:05 PM CST
Where
Denton County, 2 mi E of Roanoke
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
33.017, -97.150

Large tree limbs were blown down by high winds.

Thunderstorm Wind, Parker

When
June 2, 9:24 PM CST
Where
Parker County, 4 mi S of Weatherford
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.717, -97.800

Hail, Palo Pinto

When
June 2, 9:46 PM CST
Where
Palo Pinto County, 3 mi W of Mineral Wells
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.800, -98.150

Thunderstorm Wind, Tarrant

When
June 2, 9:50 PM CST
Where
Tarrant County, Keller
Measured
50 kt (58 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.933, -97.250

A tree was blown down in town.

Hail, Hood

When
June 2, 10:08 PM CST
Where
Hood County, 1 mi N of Granbury
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.467, -97.800

Hail, Somervell

When
June 2, 10:10 PM CST
Where
Somervell County, 6 mi NE of Glen Rose
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.300, -97.683

Flash Flood, Tarrant

When
June 2, 10:15 PM CST to 11:15 PM CST
Where
Tarrant County, Pantego
Reported by
TRAINED SPOTTER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Some roads were flooded and impassable.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411790, 5411720, 5411721, 5411722, 5411792, 5411723, 5411793, 5411795, 5411796, 5411779, 5411791, 5411794, 5411780, 5411781, 5411782, 5411783, 5411784, 5411785, 5411797, 5411786, 5411787, 5411798, 5411788, 5411799, 5411789.